Alert archive / Ohio / Frost Advisories in 2024

Frost Advisory 9, NWS Cleveland, OH

October 18, 20247 counties in Ohio

NWS Cleveland, OH issued this frost advisory at Oct 18, 2024, 3:00 PM EDT for 7 counties in Ohio. It took effect at Oct 19, 2024, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2024, 3:00 PM EDT (19:00 UTC)
In effect from
Oct 19, 2024, 2:00 AM EDT
Expired
Oct 19, 2024, 9:00 AM EDT
In force
7 hr
Issued by
NWS Cleveland, OH

Counties Ashtabula County, OH, Geauga County, OH, Mahoning County, OH, Portage County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH

The radar

The Cleveland radar (KCLE), 67 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2024-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2024-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1623 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

829 
WWUS71 KCLE 181900
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
300 PM EDT Fri Oct 18 2024

OHZ013-014-021>023-032-033-190300-
/O.NEW.KCLE.FR.Y.0009.241019T0600Z-241019T1300Z/
Geauga-Ashtabula Inland-Summit-Portage-Trumbull-Stark-Mahoning-
Including the cities of Roaming Shores, Streetsboro, Alliance,
Andover, Warren, Chesterland, Aurora, Kent, Chardon, Jefferson,
Canton, Boardman, Austintown, Akron, Middlefield, Burton, Orwell,
Bainbridge, South Russell, Ravenna, Niles, Youngstown, and
Massillon
300 PM EDT Fri Oct 18 2024

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

* WHAT...Temperatures as low as 35 will result in frost formation.

* WHERE...Ashtabula Inland, Geauga, Mahoning, Portage, Stark, 
  Summit, and Trumbull Counties.

* WHEN...From 2 AM to 9 AM EDT Saturday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Garuckas
3 follow-up statements
089 
WWUS71 KCLE 190148
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
948 PM EDT Fri Oct 18 2024

OHZ013-014-021>023-032-033-191000-
/O.CON.KCLE.FR.Y.0009.241019T0600Z-241019T1300Z/
Geauga-Ashtabula Inland-Summit-Portage-Trumbull-Stark-Mahoning-
Including the cities of Youngstown, Chardon, Kent, Alliance,
Ravenna, Roaming Shores, Akron, Warren, Middlefield, Austintown,
South Russell, Aurora, Chesterland, Burton, Canton, Niles,
Streetsboro, Andover, Massillon, Orwell, Boardman, Jefferson, and
Bainbridge
948 PM EDT Fri Oct 18 2024

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

* WHAT...Temperatures as low as 34 degrees will result in frost 
  formation.

* WHERE...Inland Ashtabula County and Geauga, Mahoning, Portage, 
  Stark, Summit, and Trumbull Counties.

* WHEN...From 2 AM to 9 AM EDT Saturday.

* IMPACTS...Frost may harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Jaszka
722 
WWUS71 KCLE 190151
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
951 PM EDT Fri Oct 18 2024

OHZ013-014-021>023-032-033-191300-
/O.CON.KCLE.FR.Y.0009.241019T0600Z-241019T1300Z/
Geauga-Ashtabula Inland-Summit-Portage-Trumbull-Stark-Mahoning-
Including the cities of Youngstown, Chardon, Kent, Alliance,
Ravenna, Roaming Shores, Akron, Warren, Middlefield, Austintown,
South Russell, Aurora, Chesterland, Burton, Canton, Niles,
Streetsboro, Andover, Massillon, Orwell, Boardman, Jefferson, and
Bainbridge
951 PM EDT Fri Oct 18 2024

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

* WHAT...Temperatures as low as 34 degrees will result in frost 
  formation.

* WHERE...Inland Ashtabula County and Geauga, Mahoning, Portage, 
  Stark, Summit, and Trumbull Counties.

* WHEN...From 2 AM to 9 AM EDT Saturday.

* IMPACTS...Frost may harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Jaszka
191 
WWUS71 KCLE 191302
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
902 AM EDT Sat Oct 19 2024

OHZ013-014-021>023-032-033-191415-
/O.EXP.KCLE.FR.Y.0009.000000T0000Z-241019T1300Z/
Geauga-Ashtabula Inland-Summit-Portage-Trumbull-Stark-Mahoning-
Including the cities of Chardon, South Russell, Bainbridge, 
Chesterland, Middlefield, Burton, Jefferson, Orwell, Andover, 
Roaming Shores, Akron, Kent, Aurora, Streetsboro, Ravenna, 
Warren, Niles, Canton, Massillon, Alliance, Youngstown, Boardman,
and Austintown
902 AM EDT Sat Oct 19 2024

...FROST ADVISORY HAS EXPIRED...

Temperatures have warmed up so that frost is no longer expected.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at Oct 18, 1:19 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Oct 18, 1:19 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
119 PM EDT Fri Oct 18 2024

.SYNOPSIS...
High pressure will persist into the start of next week.

&&

.NEAR TERM /THROUGH SATURDAY NIGHT/...
12:30 PM Update...
The forecast remains on track for this afternoon. High pressure
centered over the Ohio Valley region and associated sunny skies
have allowed temperatures to climb into the upper 50s/low 60s,
so highs remain on track for mid afternoon. Just tweaked hourly
temps, dew points, and winds based on current observations.

9:30 AM Update...
Expired the frost and freeze headlines this morning. Full
sunshine will allow temps to moderate fairly quickly leading to
a pleasantly warm mid October day. Happy Friday!

630 AM Update...
Slight adjustments were made to temperatures to reflect current
observations, but no other changes were needed with this update.

Previous Discussion...
Pleasant fall conditions will persist into the weekend as high
pressure remains dominant east of the Mississippi River. This
will keep conditions dry with mostly clear skies. These clear
skies will allow the daytime highs to climb into the mid to
upper 60s today. These will warm a bit more on Saturday as clear
skies mixed with southwesterly winds and WAA bring temperatures
close to 70 for many areas. Overnight lows will still remain
quite cold, dropping into the low to mid 30s as a result of
increased radiational cooling. As a result to these
temperatures, frost and freeze conditions remain possible across
the area tonight.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Low RH atmosphere and surface high pressure will continue to
dominate the sensible weather as we head through the end of the
weekend and into early next week. With 850mb temperatures into the
low/mid teens, enough insolation and primarily southwesterly surface
flow allows for upper 60s to 70s across the CWA, with Monday
slightly warmer than Sunday. Very quiet weather pattern for mid
October overall.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
Finally getting into a pattern change in the extended portion of the
forecast. Upper level low ejects out of the four corners region to
the mid Mississippi Valley, filling while it tracks eastward. Should
become an open wave by the time it reaches the southern Great Lakes
and do not anticipate much more than some cloud cover at this point.
This will be followed quickly by a cold front from a higher
amplitude trough axis aloft in the norther stream. Finally get into
some POPs again for the Wednesday through Thursday time frame, and a
cooler airmass trending for the end of the work week.

&&

.AVIATION /18Z Friday THROUGH Wednesday/...
VFR will continue through the TAF cycle as high pressure remains
in control. Generally light S to SE winds are expected, with
some variable wind directions overnight. A lake breeze at KCLE
and KERI this afternoon will bring NE winds of up to 5 knots,
but expect these to turn S to SE again this evening.

Outlook...VFR expected through Tuesday.

&&

.MARINE...
Quiet lake conditions under high pressure with winds generally
southwesterly through the weekend and nearshore wave heights around
a foot or less. Southwest winds increase to 10-15kts ahead of a cold
front Wednesday which could increase the nearshore wave heights to
around 2 feet from Cleveland eastward through Dunkirk.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Campbell
NEAR TERM...Campbell/Garuckas
SHORT TERM...26
LONG TERM...26
AVIATION...Garuckas
MARINE...26
Hazardous weather outlook, Oct 18, 9:47 AM EDT, 5 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
947 AM EDT Fri Oct 18 2024

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-191400-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
947 AM EDT Fri Oct 18 2024

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-191400-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
947 AM EDT Fri Oct 18 2024

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Frost Advisories in Ohio, 2024Every frost advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.